Arizona, 2006

Strong Wind in Arizona, May 26, 2006

May 26, 2006 · NWS VEF · 1 event in 1 county or zone

1 strong wind, as filed by the National Weather Service.

The toll

Deaths
2
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before the first event at May 26, 3:55 PM MST, 5 minutes earlier.

Area forecast discussion, May 26, 3:55 PM MST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
355 PM PDT FRI MAY 26 2006

.SYNOPSIS...A VIGOROUS AREA OF LOW PRESSURE WILL MOVE ACROSS THE
GREAT BASIN SATURDAY BRINGING WITH IT STRONG WINDS AND COOLER
TEMPERATURES. WIND SPEEDS WILL BE MUCH LIGHTER ON SUNDAY ALONG WITH
WELL BELOW NORMAL TEMPERATURES. A WARMING TREND WILL OCCUR NEXT WEEK
WITH TEMPERATURES WARMING TO WELL ABOVE NORMAL BY THE END OF NEXT
WEEK.
&&

.SHORT TERM...EVERYTHING SEEMS TO BE COMING TOGETHER AS MODELS HAVE
REMAINED CONSISTENT WITH MOVING VIGOROUS TROUGH OF LOW PRESSURE
ACROSS THE GREAT BASIN SATURDAY. SOUTHERN NEVADA...EASTERN
CALIFORNIA AND NORTHWEST ARIZONA WILL GET THE BRUNT OF THE STRONG
WINDS WITH GUSTS OF 50 TO 55 MPH POSSIBLE AT TIMES SATURDAY. PLEASE
REFER TO THE LATEST WIND ADVISORY BULLETIN FOR FURTHER DETAILS.
RECREATIONALISTS SHOULD BE ABLE TO ENJOY THE REST OF THE HOLIDAY
WEEKEND AS WINDS WILL DECREASE SATURDAY NIGHT AND BE LESS THAN 20
MPH SUNDAY AND MEMORIAL DAY. DRAMATIC TEMPERATURE DROP OCCURS
TOMORROW WITH FURTHER COOLING ON SUNDAY LEAVING TEMPERATURES WELL
BELOW NORMAL THIS WEEKEND. ENJOY THEM WHILE YOU CAN AS WE LIKELY
WONT FEEL HIGH TEMPERATURES IN THE UPPER 70S UNTIL OCTOBER. WARMING
TREND BEGINS MEMORIAL DAY WITH TEMPERATURES STILL 5 TO 10 DEGREES
BELOW NORMAL.

.LONG TERM...LITTLE CHANGE TO PREVIOUS FORECAST THINKING. WEAK
TROUGHING ACROSS THE AREA ON MONDAY WILL BUILD INTO A RIDGE OVER THE
EASTERN ROCKIES BY THURSDAY AFTERNOON WITH A CLOSED HIGH OVER THE
FOUR CORNERS AREA ON FRIDAY. TEMPERATURES WILL INCREASE THROUGH THE
EXTENDED WITH ABOVE NORMAL TEMPERATURES EXPECTED BY THURSDAY. THE
GFS CONTINUES TO INCREASE DEWPOINTS THROUGH THE SOUTHERN PORTIONS OF
THE CWA AND PLACES SOME HIGH MID LEVEL RH OVER WESTERN MEXICO AND
GULF OF CALIFORNIA ON FRIDAY...AN AREA THAT BEARS WATCHING FOR A
POSSIBLE MOISTURE INCREASE AND CONVECTION FRIDAY ONWARDS.
&&

.FIRE WEATHER...RELATIVE HUMIDITY VALUES WILL GRADUALLY RECOVER BY
LATE THIS EVENING AS WIND SPEEDS BEGIN TO DECREASE SLIGHTLY.
HOWEVER...WINDS SPEEDS WILL INCREASE EARLY SATURDAY MORNING WITH
RELATIVE HUMIDITY FALLING FALLING TO BELOW 15 PERCENT EVEN WITH
DRAMATIC COOLING TAKING PLACE.
&&

.AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA...
KBIH... KDAG... KEED.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...RED FLAG WARNING UNTIL 11 PM THIS EVENING FOR ZONES 461-466
      RED FLAG WARNING 9 AM UNTIL 9 PM SATURDAY ZONE 461-466.
      LAKE WIND ADVISORY UNTIL 11 PM THIS EVENING FOR ZONE 21.
      WIND ADVISORY SATURDAY 6 AM THROUGH 9 PM FOR ZONES 15-22.
.AZ...RED FLAG WARNING UNTIL 11 PM THIS EVENING FOR ZONES 101 AND
      102.
      RED FLAG WARNING SATURDAY 9 AM UNTIL 9 PM SATURDAY ZONE
      101 AND 102.
      LAKE WIND ADVISORY FROM 11 PM THIS EVENING FOR ZONE 36.
      WIND ADVISORY SATURDAY 6 AM UNTIL 9 PM FOR ZONES 1-3 AND 36.
.CA...RED FLAG WARNING UNTIL 11 PM THIS EVENING FOR ZONES 227 AND
      228.
      RED FLAG WARNING SATURDAY 9 AM UNTIL 9 PM ZONES 228 AND 229.
      WIND ADVISORY THROUGH MIDNIGHT SATURDAY FOR ZONE 28.
      WIND ADVISORY 6 AM UNTIL 9 PM SATURDAY FOR ZONES 27 AND 29.

PIERCE/MOSES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, May 26, 6:43 AM MST, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
643 AM PDT FRI MAY 26 2006

AZZ001>003-036-CAZ026>029-NVZ014>022-271345-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
DEATH VALLEY NATIONAL PARK-SAN BERNARDINO COUNTY DESERTS-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
643 AM PDT FRI MAY 26 2006 /643 AM MST FRI MAY 26 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM MOVING INTO NORTHERN CALIFORNIA TODAY WILL
BRING INCREASED SOUTHWEST WINDS TO MUCH OF THE DISTRICT THIS
AFTERNOON AND TONIGHT. SOUTHWEST WINDS 15 TO 25 MPH WITH LOCAL
GUSTS TO 35 MPH OR GREATER CAN BE EXPECTED THIS AFTERNOON INTO
THIS EVENING. THIS HAS RESULTED IN THE ISSUANCE OF A RED FLAG
WARNING FOR PORTIONS OF THE AREA AND A LAKE WIND ADVISORY FOR THIS
AFTERNOON INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE EAST ON SATURDAY
RESULTING IN AN INCREASE IN WINDS ACROSS THE SOUTHERN AND EASTERN
PORTION OF THE FORECAST AREA FOR SATURDAY AND SATURDAY EVENING.
SOUTHWEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO NEAR 40 MPH OR
GREATER WILL BE SEEN ON SATURDAY. AS THE SYSTEM CONTINUES TO MOVE
EAST...WINDS WILL DECREASE SATURDAY NIGHT...WITH LITTLE ADDITIONAL
PROBLEMS LOOKED FOR DURING THE REST OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, X Wc Mohave

When
May 26, 4:00 PM MST to 7:30 PM MST
Where
X Wc Mohave forecast zone
Measured
30 kt (35 mph) estimated gust
Deaths
2 direct, 0 indirect
Reported by
PARK/FOREST SERVICE

Two drownings at Lake Mead National Recreation Area. 32YO female fell off a personal watercraft near Princess Cove, AZ on Lake Mohave, and 21YO male fell off a small boat at an unknown location. Strong winds contributed to both deaths.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Strong Wind, X Wc Mohave2006-05-2632FemaleBoatDirect
Strong Wind, X Wc Mohave2006-05-2621MaleBoatDirect

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2006Every state in 2006This day in weather historyWarnings in Arizona, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511946.